How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kara Your Own Question
Dr. Kara
Dr. Kara, Dog Veterinarian
Category: Dog
Satisfied Customers: 14840
Experience:  Over 20 years of experience as a veterinarian
49838867
Type Your Dog Question Here...
Dr. Kara is online now
A new question is answered every 9 seconds

I accidently gave my dog ***** ***** the Mini Schnauzer my

Customer Question

I accidently gave my dog ***** ***** the Mini Schnauzer my Lacmictal 200 mg vs his med Temaril-P!!! They are both blue. I am so afraid. What on earth should I do????
JA: Thanks. Can you give me any more details about your issue?
Customer: I accidently gave my dog ***** ***** the Mini Schnauzer my Lacmictal 200 mg vs his med Temaril-P!!! They are both blue. I am so afraid. What on earth should I do????Read more: http://www.justanswer.com/pet-dog/3vbxa-dog-ate-one-sons-seizure-medication-trileptal-300mg.html#ixzz40a7b3Sgu
JA: OK got it. Last thing — Dog Specialists generally expect a deposit of about $19 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 9 months ago.
Category: Dog
Expert:  Dr Scott Nimmo replied 9 months ago.

Hello and welcome,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

Unfortunately the expert you requested is not online at present but I know you will be wanting a quick answer so I have decided to step in, I hope this OK with you. My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. However before I can start I need a little more information to make things clearer for me so could you please answer the following :

1. How heavy is your dog { Pounds } ?

2. How long ago did this happen { Minutes or hours ago } ?

You can then expect a written reply sometime within the next five to ten minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype if this is more convenient for you. Please get back to me if this is more suitable for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 9 months ago.

Hello again,

I have been standing by waiting for your reply so I can accurately advise you on your problem. Unfortunately I have just been called away so I will opt out now so another expert can advise you if necessary.

Good luck with your dog,

Dr Scott

Expert:  Dr. Kara replied 9 months ago.

Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry to hear that your fellow received something not meant for him.

Lamotrigine (lamictal) is a phenyltriazine drug used to prevent seizures and treat bipolar disorder in people.

Signs of toxicity in dogs, such as lethargy and sleepiness, have been observed at exposure doses as low as 1.5mg per pound of body weight. Cardiac signs of toxicity such as tachycardia are generally not seen until the exposure dose is more than 9mgs per pound. Life-threatening cardiovascular signs such as severe arrhythmias (irregular heart rhythm) and seizures are generally seen in dogs exposed to more than 18mgs per pound of body weight.

If your pup received 200mgs in short if your pup weighs less that 11 pounds this could be deadly for him, and even if he weighs more if he weighs less than 22 pounds he could still have very serious heart toxicity effects.

Your fellow should be seen at an emergency clinic as soon as possible. They can induce vomiting if he isn't showing symptoms yet and it has been less than 1 & 1/2 hours. This drug is highly toxic for dogs and he is tiny, I would not attempt to manage this at home.

Please let me know if you have any questions.